Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 32, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 6, 2019, 2:47 AM PST. It took effect at Mar 6, 2019, 9:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 2:47 AM PST (10:47 UTC)
- In effect from
- Mar 6, 2019, 9:00 AM PST
- Expired
- Mar 7, 2019, 3:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
633 WHUS76 KEKA 061047 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 247 AM PST Wed Mar 6 2019 PZZ470-061900- /O.NEW.KEKA.SC.Y.0032.190306T1700Z-190307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM this morning to 9 PM PST this evening. * WINDS...N 15 to 20 kt with gusts to 30 kt. * WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 to 5 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-061700- /O.EXT.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 247 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...S 15 to 20 kt with gusts to 25 kt, strongest offshore of Point Arena. * WAVES...Southerly 6 to 9 ft at 9 seconds, largest offshore of Point Arena. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
2 follow-up statements
311 WHUS76 KEKA 061654 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 854 AM PST Wed Mar 6 2019 PZZ475-070100- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/ /O.EXB.KEKA.SC.Y.0032.190306T2300Z-190307T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM PST this evening. The Small Craft Advisory has been cancelled. * WINDS...N 15 to 20 kt with gusts to 25 kt. * WAVES...N at 5 feet at 5 to 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-061800- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 854 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM... $$ PZZ470-070100- /O.CON.KEKA.SC.Y.0032.190306T1700Z-190307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 15 to 20 kt with gusts to 30 kt. * WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 to 5 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
001 WHUS76 KEKA 062229 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 229 PM PST Wed Mar 6 2019 PZZ455-070630- /O.EXB.KEKA.SC.Y.0032.190306T2229Z-190307T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 229 PM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PST Thursday. * WINDS...N 15 to 20 kt with gusts to 25 kt. * WAVES...N at 5 to 7 ft at 5 to 7 seconds, largest near Cape Mendocino and Pt Arena. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-070630- /O.EXT.KEKA.SC.Y.0032.190306T2229Z-190307T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 229 PM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...N 15 to 20 kt with gusts to 25 kt. * WAVES...Confused, N at 5 to 6 ft at 5 to 6 seconds with a diminishing S of 6 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-070500- /O.CON.KEKA.SC.Y.0032.000000T0000Z-190307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 229 PM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 to 5 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 2:34 PM PST, 12 hours 13 minutes earlier.
Area forecast discussion, Mar 5, 2:34 PM PST, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
234 PM PST Tue Mar 5 2019
.SYNOPSIS...Rain and a few thunderstorms will occur over portions
of northwest California through Wednesday, followed by cooler
showery weather Thursday into Saturday. Dry weather will be
possible Sunday, with additional unsettled weather expected early
next week.
&&
.DISCUSSION...An upper level trough was located offshore from
California during Tuesday afternoon. Strong southwesterly moisture
transport was occurring along the southern periphery of the trough
and was aiding in potentially heavy rainfall rates over central
CA. Farther north, a midlevel deformation zone was located
immediately north of a surface cyclone centered west of NRN CA,
with additional waves of ascent occurring to its south. Those
features are forecast to advance eastward tonight and aid in
periods of moderate rainfall that will yield storm-total rainfall
amounts averaging from one to two inches across the region. In
addition, lapse rates will steepen sufficiently for the
development of weak CAPE tonight into Wednesday mainly over
Mendocino County. This destabilization will aid in a slight chance
of thunderstorms as a shortwave trough moves east across the EKA
CWA during the next 24 hours.
After Wednesday, general upper-level troughing will persist over
the West Coast Thursday, followed by shortwave ridging on Friday,
and then another trough passage on Saturday. This evolution will
favor periods of showers over NWRN CA. In addition, cold air aloft
will yield snow levels from 2000-3000 feet. Thus, light snowfall
will be possible over the interior mountains.
After Saturday, upper heights are forecast to build over the area
during Sunday, which will favor a dry second half to the weekend.
However, model guidance indicates the period of dry weather will
quickly transition back to wet weather early next week as an upper
trough and associated surface cold front sweep eastward across the
coast.
JMG
&&
.AVIATION...Conditions have been largely VFR today as light to
occasionally moderate rain gradually expands across northwest
California in advance of a broad area of low pressure. This low
will track from southwest to northeast across northwest California
later tonight through Wednesday. Some locally gusty southeasterly
winds (gusts locally as high as 25 to 30 kt) have been found
across portions of the higher terrain, as well as along the
Mendocino coast, and this will continue to be the case through
Wednesday. Winds will become more west to northwest along the
coast later in the day in the wake of the low.
Otherwise, ceilings should gradually lower into the MVFR range
tonight, with some steadier rain pushing in. The rain will become
more showery late tonight into tomorrow, and would not rule out
some isolated thunderstorms around Mendocino county. Am
notconfident enough to include VCTS in the UKI TAF just yet. VSBY
may drop into the 2 to 5 SM range tonight in some of the steadier
rain. Expect generally more of the same tomorrow, with ceilings
largely in the 2500 to 4000 ft range with widespread showers.
Ceilings could briefly drop below 010 over some of the inland
locations tonight, with plenty of obscured terrain. /AAD
&&
.MARINE...Very little change from the previous forecast with the
new model data and latest observations this afternoon. The main
weather feature in the short-term will continue to be a broad low
pressure system approaching our area, tracking southwest to
northeast across northwest California tonight through Wednesday.
The main impact from this low on our coastal waters will be
south-southeast winds of 15 to 25 kt (with higher gusts) near and
south of Cape Mendocino, accompanied by steep short-period seas.
Elsewhere across our northern waters, winds are fairly light and
any other leftover decaying mid-period swells are under 4 feet.
That said, as the center of the low passes by tonight, periods of
stronger winds approaching 15 to 20 kt or so will vary from
northeast to southerly across the northern outer waters, making for
perhaps some briefly steeper seas and chaotic conditions.
Heading into Wednesday, particularly by the afternoon, winds will
come around toward the northwest as the aforementioned low tracks
inland. There is the possibility of near-small craft advisory
conditions late in the day Wednesday off of Pt St George and other
portions of the northern waters. At this point though, conditions
look marginal at most for an advisory, so will hold off issuing
one.
Seas will still be 6 to 8 feet across the majority of the coastal
waters on Wednesday, mainly comprised of a mix of short-period
waves. Thursday through Saturday will likely feature relatively
benign marine conditions, with mainly light northerly winds
becoming southerly by Saturday, all accompanied by relatively low
seas. Around Saturday afternoon through Sunday, a large long
period west-northwest swell will build to over 10 feet at 18
seconds. This would likely present a shoaling hazard. /AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 7
PM this evening to 3 AM PST Wednesday for PZZ455.
Small Craft Advisory until 3 AM PST Wednesday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:30 AM PST | Flash Flood Watch | EKA | 10 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.